Repositorio de producción científica de la Universidad de Sevilla

A geometric characterization of the upper bound for the span of the Jones polynomial

Opened Access A geometric characterization of the upper bound for the span of the Jones polynomial

Citas

buscar en

Estadísticas
Icon
Exportar a
Autor: González-Meneses López, Juan
González Manchón, Pedro María
Departamento: Universidad de Sevilla. Departamento de álgebra
Fecha: 2011-07
Publicado en: Journal of Knot Theory and Its Ramifications, 20 (7), 1059-1071.
Tipo de documento: Artículo
Resumen: Let D be a link diagram with n crossings, sA and sB its extreme states and |sAD| (resp. |sBD|) the number of simple closed curves that appear when smoothing D according to sA (resp. sB). We give a general formula for the sum |sAD| + |sBD| for a k-almost alternating diagram D, for any k, characterizing this sum as the number of faces in an appropriate triangulation of an appropriate surface with boundary. When D is dealternator connected, the triangulation is especially simple, yielding |sAD| + |sBD| = n + 2 − 2k. This gives a simple geometric proof of the upper bound of the span of the Jones polynomial for dealternator connected diagrams, a result first obtained by Zhu. Another upper bound of the span of the Jones polynomial for dealternator connected and dealternator reduced diagrams, discovered historically first by Adams et al, is obtained as a corollary. As a new application, we prove that the Turaev genus is equal to the number k of dealternator crossings for any dealternator c...
[Ver más]
Cita: González-Meneses López, J. y González Manchón, P.M. (2011). A geometric characterization of the upper bound for the span of the Jones polynomial. Journal of Knot Theory and Its Ramifications, 20 (7), 1059-1071.
Tamaño: 171.0Kb
Formato: PDF

URI: http://hdl.handle.net/11441/42282

DOI: http://dx.doi.org/10.1142/S0218216511009005

Mostrar el registro completo del ítem


Esta obra está bajo una Licencia Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 Internacional

Este registro aparece en las siguientes colecciones